MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE¿ COMP PLATE, 2-HOLE STR, 30MM; BONE FIXATION PLATE

ARTHREX, INC. DYNANITE¿ COMP PLATE, 2-HOLE STR, 30MM; BONE FIXATION PLATE
Model Number DYNANITE¿ COMP PLATE, 2-HOLE STR, 30MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event is confirmed based on the investigation of the returned x-ray.It was reported that the plate broke.Visual evaluation identified that the plate broke.The plate is currently still implanted in the patient.Additionally, without the return of the product, further investigation cannot be performed.The root cause of the reported failure mode is undetermined without the return of the device; however, the most likely cause for the reported failure can be attributed to a patient-specific event.The reported event is confirmed based on the investigation of the returned x-ray.
 
Event or Problem Description
It was reported the patient underwent a primary surgery on (b)(6) 2020.The following arthrex product was implanted during the primary surgery.Ar-8771-0230s (lot: 10722395) / qty.1, ar-8771-0427x (lot: 10722415) / qty.1, ar-8719mxds-1818 (lot: 0051101455) / qty.1.The surgeon put the patient into boot during week 5/6.To the surgeons knowledge the patient was compliant.It was reported that there was one day the patient was doing house chores while in the boot and felt pain in their foot after standing for a long period of time, but claimed to have no injury.During week 8/9 patient came into clinic and surgeon noticed a crack in the ar-8771-0230s.Then week 12 came around, and the second plate ar-8771-0427x had broken.Staple was intact throughout this time frame.On (b)(6) 2021, the patient came back into clinic and x-ray shows that the proximal staple arm of ar-8719mxds-1818 was broken as well.As of now patients pain level is okay, and the surgeon plans to remove hardware at one year post-op.See source data and x-ray image attached.Additional information received on 5/14/2021: the rep reported the original procedure type was a midfoot fusion.At this time, the revision surgery has not been scheduled yet.The rep stated they will notify arthrex once the product has been explanted.

Brand Name
DYNANITE¿ COMP PLATE, 2-HOLE STR, 30MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18255223
Report Number1220246-2023-09096
Device Sequence Number20630785
Product Code HRS
UDI-Device Identifier00888867307971
UDI-Public00888867307971
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193345
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE¿ COMP PLATE, 2-HOLE STR, 30MM
Device Catalogue NumberAR-8771-0230S
Device Lot Number10722395
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown